Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2008, 12:42 PM CDT for Giles County, Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2008, 12:42 PM CDT (17:42 UTC)
- Expired
- Jul 29, 2008, 1:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 12:45 PM CDT | TSTM WND DMG | 5 E Pulaski, TN | TREE DOWN AT ACCESS RD. |
| Jul 29, 12:45 PM CDT | TSTM WND DMG | 5 W Pulaski, TN | TREE DOWN AT WEEKLY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 291742
SVROHX
TNC055-291830-
/O.NEW.KOHX.SV.W.0166.080729T1742Z-080729T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GILES COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
* UNTIL 130 PM CDT
* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PULASKI...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELKTON BY 120 PM CDT...
ARDMORE BY 130 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3501 8723 3507 8722 3511 8721 3513 8721
3514 8720 3517 8720 3518 8722 3521 8722
3522 8682 3500 8682 3499 8684
TIME...MOT...LOC 1742Z 319DEG 15KT 3516 8702
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 291803
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CDT TUE JUL 29 2008
TNC055-291830-
/O.CON.KOHX.SV.W.0166.000000T0000Z-080729T1830Z/
GILES TN-
101 PM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHERN GILES COUNTY...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CONTINUING TO MOVE THROUGH SOUTHERN GILES
COUNTY. GILES COUNTY EMERGENCY MANAGEMENT REPORTED WIND DAMAGE IN
THE PULASKI AREA. THIS STORM WILL CONTINUE TO PRODUCE PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELKTON...OR 7 MILES SOUTHEAST OF PULASKI...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELKTON BY 115 PM CDT...
ARDMORE BY 130 PM CDT...
LAT...LON 3501 8723 3507 8722 3511 8721 3513 8721
3514 8720 3517 8720 3518 8722 3521 8722
3522 8682 3500 8682 3499 8684
TIME...MOT...LOC 1801Z 319DEG 15KT 3510 8696
$$
LAROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:18 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 29, 9:18 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 918 AM CDT TUE JUL 29 2008 .DISCUSSION... TEMP RUNNING 4 DEGS WARMER AT NASHVILLE THAN THIS TIME YESTERDAY... SO MID 90S PRETTY GOOD BET FOR AN AFTERNOON HIGH. LATEST WATER VAPOR SHOWING DRIER AIR ACROSS EAST HALF OF KENTUCKY INTO EASTERN TENNESSEE INCLUDING PLATEAU. A DEEP MOIST TONGUE EXTENDS UP INTO WESTERN TENNESSEE NEAR MEMPHIS...WITH RATHER DEEP MOISTURE ALSO ACROSS SOUTHERN AND WESTERN MIDDLE TENNESSEE. THESE AREAS ALSO HAVE THE HIGHER MIXED LAYER CAPES. SO WOULD EXPECT WESTERN AND SOUTHERN MIDDLE TENNESSEE TO BE FAVORED FOR AFTERNOON CONVECTION WITH STORMS BEING A LITTLE MORE CONCENTRATED IN THESE AREAS. BOYD && .PREV DISCUSSION... /ISSUED 343 AM CDT TUE JUL 29 2008/ DISCUSSION...A WEAK UPPER TROUGH SWEEPS BY TODAY WITH A BIT DRIER AIR IN THE MID/UPPER LEVELS. THUS WILL HAVE NO PROBLEM HITTING THE MID 90S TODAY...BUT DONT THINK WE WILL HAVE HEAT INDICES THAT RISE TO ADVISORY LEVELS. ALSO...A FEW AFTN TSTMS POSSIBLE TODAY...MAINLY IN THE SOUTH HALF. THINGS GET A BIT MORE INTERESTING ON WED/THU AS A FRONT SWEEPS SWD THROUGH THE AREA. OF COURSE POPS INCREASE ACCORDINGLY. COLUMN MOISTURE JUMPS UP TO OVER 2 INCHES ON WED AND THU...THUS MAKING HEAVY RAINFALL POSSIBLE. THE DAY2 AND DAY3 GRAPHICS FROM SPC JUMP OVER THE AREA WITH THE SLIGHT RISK POTENTIAL. WHILE THE EXPECTED 0-3 KM WIND PROFILE IS NOT FAVORABLE FOR SVR TSTMS...THAT DOESNT RULE OUT TSTMS WITH GUSTY WINDS. WILL FOREGO MENTION THESE POSSIBILITIES IN THE CURRENT PACKAGE UNTIL THE SITUATION CLARIFIES IN LATER MODEL RUNS. DRY AIR BEHIND THE FRONT DROPS COLUMN MOISTURE SGFNTLY...DOWN INTO THE 0.7 INCH RANGE BY LATE FRI NGT. MOISTURE THEN BEGINS TO RECOVER BACK TO THE 1.5-1.9 RANGE BY MON MORNING. THUS POPS DROP OUT OF THE FORECAST FOR FRI-SAT-SUN. MOS TEMPS AND POPS WERE IN FAIRLY GOOD AGREEMENT AND NO SGFNT DEVIATIONS ARE PLANNED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 29, 4:57 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 457 AM CDT TUE JUL 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 457 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING FRONT WILL BRING A GOOD CHANCE FOR THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY. A FEW STRONG STORMS ARE EXPECTED WITH GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Special weather statement, Jul 29, 10:59 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1059 AM CDT TUE JUL 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-300000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1059 AM CDT TUE JUL 29 2008 ...TEMPERATURES HEATING UP ACROSS MIDDLE TENNESSEE... THE TEMPERATURE IS EXPECTED TO REACH INTO THE MIDDLE 90S THIS AFTERNOON ACROSS A GOOD PART OF THE MID STATE. THIS IS A 6 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. THE HOTTEST TEMPERATURE SO FAR THIS SUMMER IN NASHVILLE HAS BEEN 97 DEGREES BACK ON JULY 21ST. SO FAR THIS MONTH...TEMPERATURES HAVE MANAGED TO AVERAGE JUST ABOUT NORMAL FOR JULY. RAINFALL HAS TOTALED NEARLY 4 INCHES THIS MONTH...WHICH IS ABOUT A HALF INCH ABOVE NORMAL. WITH AFTERNOON TEMPERATURES REACHING INTO THE MIDDLE 90S...HEAT INDICES ARE EXPECTED TO APPROACH 100. REMEMBER TO DRINK PLENTY OF WATER IF YOU MUST BE OUTSIDE FOR EXTENDED PERIODS DURING THE HOTTEST TIMES OF THE DAY AND...TO WEAR LIGHT COLORED...LOOSE FITTING...CLOTHING... AND USE SUNSCREEN TO PREVENT SUNBURN. TEMPERATURES ON WEDNESDAY WILL BACK OFF A FEW DEGREES WITH AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS. BOYD
Special weather statement, Jul 29, 12:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1236 PM CDT TUE JUL 29 2008 TNZ095-291830- GILES- 1236 PM CDT TUE JUL 29 2008 ...A STRONG THUNDERSTORM WAS AFFECTING GILES COUNTY... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF PULASKI...MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY PRODUCE WINDS OF 40 TO 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. LAROSA
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:27 PM CDT | Areal Flood Advisory | OHX | Stewart | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.